Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 28, 2016, 11:44 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at Mar 28, 2016, 8:00 PM EDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2016, 11:44 AM EDT (15:44 UTC)
- In effect from
- Mar 28, 2016, 8:00 PM EDT
- Expired
- Mar 30, 2016, 2:00 PM EDT
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 10.66 ft at Mar 28, 2016, 5:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
930
WGUS43 KIWX 281544
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 AM EDT MON MAR 28 2016
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.The Tiffin River near Stryker is expected to rise to minor flood stage
Monday night due to excessive rainfall over the weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-291544-
/O.NEW.KIWX.FL.W.0004.160329T0000Z-160330T1800Z/
/STRO1.1.ER.160329T0000Z.160329T0600Z.160329T1800Z.NO/
1144 AM EDT MON MAR 28 2016
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tiffin River near Stryker
* from this evening to Wednesday afternoon.
* At 11 AM Monday the stage was 10.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Monday evening and
crest near 11.1 feet around 2 AM Tuesday March 29 and fall below
flood stage around 2 PM Tuesday March 29.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$2 follow-up statements
148
WGUS83 KIWX 290305
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT MON MAR 28 2016
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rains will lead to continued rises on the Tiffin River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-300305-
/O.CON.KIWX.FL.W.0004.000000T0000Z-160330T1800Z/
/STRO1.1.ER.160329T1200Z.160329T1200Z.160329T1800Z.NO/
1105 PM EDT MON MAR 28 2016
The Flood Warning continues for
The Tiffin River near Stryker
* until Wednesday afternoon.
* At 10 PM Monday the stage was 10.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near flood stage around 8 AM
Tuesday March 29.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
* This crest compares to a previous crest of 10.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$396
WGUS83 KIWX 291500
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 AM EDT TUE MAR 29 2016
...The Flood Warning is cancelled for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
This will be the last statement for this high water event.
OHC039-051-171-291530-
/O.CAN.KIWX.FL.W.0004.000000T0000Z-160330T1800Z/
/STRO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM EDT TUE MAR 29 2016
The Flood Warning is cancelled for
The Tiffin River near Stryker
* At 10 AM Tuesday the stage was 10.6 feet
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.6 feet Tuesday
morning. The river will continue falling.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:53 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 28, 6:53 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 AM EDT MON MAR 28 2016
.SYNOPSIS...
ISSUED AT 423 AM EDT MON MAR 28 2016
SOME LINGERING LIGHT RAIN AND DRIZZLE ACROSS THE SOUTHERN GREAT
LAKES WILL COME TO AN END EARLY THIS MORNING. LOW CLOUDS WILL
PERSIST ACROSS THE AREA FOR MOST OF THE DAY HOWEVER...WITH COOLER
CONDITIONS AND HIGH TEMPERATURES IN THE MID TO UPPER 40S THIS
AFTERNOON. A RIDGE OF HIGH PRESSURE WILL SETTLE ACROSS THE REGION
TONIGHT PROVIDING DIMINISHING WINDS AND CHILLY CONDITIONS WITH LOWS
FROM THE UPPER 20S TO LOWER 30S. CONDITIONS WILL MODERATE INTO
MIDWEEK...AND HIGH TEMPERATURES BY WEDNESDAY SHOULD REACH INTO THE
LOWER TO MID 60S. THE NEXT LIKELIHOOD OF RAIN WILL ARRIVE FOR
WEDNESDAY NIGHT AND THURSDAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 423 AM EDT MON MAR 28 2016
A FEW MORE HOURS OF UPPER LEVEL FORCING TO CONTINUE EARLY MORNING
VIA DCVA ACROSS NORTHEAST PORTIONS OF FORECAST AREA IN ASSOCIATION
WITH UPPER LEVEL SHORT WAVE TRACKING ACROSS THE SOUTHERN GREAT
LAKES. THIS WAVE IS ALSO ACCOMPANIED BY A FAIRLY SHARP UPPER LEVEL
FRONT WHICH HAS SUSTAINED LIGHT RAIN SHOWERS ACROSS PRIMARILY
NORTHERN HALF OF THE FORECAST AREA DURING THE OVERNIGHT HOURS.
ADDITIONAL RAINFALL AMOUNTS WILL BE ON THE LIGHT SIDE AS MOISTURE
DEPTH CONTINUES TO DIMINISH FROM WEST TO EAST. SHRINKING MOISTURE
DEPTH HAS RESULTED IN TRANSITION TO PATCHY DRIZZLE ON WESTERN
PERIPHERY OF THIS PRECIP SHIELD ACROSS NORTH CENTRAL
INDIANA/SOUTHWEST LOWER MICHIGAN...BUT SHOULD SEE DOWNWARD TREND
FROM WEST TO EAST THROUGH DAYBREAK.
STRONG MID LEVEL SUBSIDENCE TO BECOME ESTABLISHED ACROSS THE AREA BY
12Z...BUT ENOUGH TRAPPED LOW LEVEL MOISTURE WILL LIKELY LINGER
BENEATH SHARPENING SUBSIDENCE INVERSION TO ALLOW FOR PERSISTENCE OF
LOW CLOUDINESS THROUGH MUCH OF THE DAY. WEAK UPPER PERTURBATIONS ARE
EXPECTED TO DIVE ACROSS SOUTHERN GREAT LAKES IN THE 00Z-03 TIMEFRAME
WITH REINFORCING PUNCH OF VERY DRY LOW LEVEL AIR THAT SHOULD PROMOTE
A MORE AGGRESSIVE NORTHWEST TO SOUTHEAST CLEARING TREND EARLY
EVENING. TEMPERATURE RECOVERY SHOULD BE A STRUGGLE TODAY WITH LOW
LEVEL THERMAL TROUGHING ANCHORED ACROSS THE AREA AND POTENTIAL
LONGER DURATION LOW CLOUD RESIDENCE...AND MOST AREAS SHOULD REMAIN
IN THE MID TO UPPER 40S FOR HIGHS. GUSTY WEST/NORTHWEST WINDS TO 20
TO 25 MPH SHOULD PERSIST THROUGH MUCH OF THE DAY DUE TO CONTINUED
STEEP LOW LEVEL LAPSE RATES AND MODEST 950-900 HPA FLOW.
A DECENT RADIATIONAL COOLING NIGHT IS EXPECTED TONIGHT AFTER EARLY
EVENING CLEARING AND RAPID DECOUPLING. THIS SHOULD SUPPORT MINS FROM
THE UPPER 20S/LOWER 30S. WILL HOLD OFF ON ANY FOG MENTION DUE TO
VERY DRY NATURE OF AIR MASS ADVECTING IN THIS EVENING AND
UNFAVORABLE HYDROLAPSE PROFILES PER NAM BUFFER SOUNDINGS.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 423 AM EDT MON MAR 28 2016
AN UPPER LEVEL RIDGE WILL BUILD NORTH INTO THE MIDWEST DURING THE
MIDDLE OF THIS WEEK IN RESPONSE TO A DEVELOPING UPPER LEVEL TROF
OVER THE WESTERN CONUS. MUCH WARMER AIR WILL RETURN TO THE AREA WITH
HIGHS TOPPING 60 WEDNESDAY AND THURSDAY. THE GFS HAS HAD GOOD RUN TO
RUN CONSISTENCY WITH AN EJECTING UPPER LEVEL TROF DURING THIS TIME.
THE GFS HAS TRENDED A LITTLE SLOWER THE PAST SEVERAL RUNS WITH THE
BEST CHANCE FOR RAIN WEDNESDAY NIGHT. STILL SOME CONCERN WITH LOW
TOPPED SHOWERS BEING ABLE TO CHANNEL DOWN STRONGER WINDS ALOFT
WEDNESDAY NIGHT. ALSO...GRADIENT WINDS WILL BE VERY STRONG THURSDAY.
THE GFS/BUFKIT INDICATES NON/CONVECTIVE WIND GUSTS OVER 60 MPH
THURSDAY. ALTHOUGH THESE SPEEDS MAY BE A LITTLE HIGH...THERE IS A
GOOD CHANCE THAT A WIND ADVISORY WILL BE NEEDED THURSDAY.
FOR THIS UPCOMING WEEKEND...BOTH THE GFS AND ECWMF HAS RETREATED
WITH THE ADVANCE OF THE ARCTIC AIR SUNDAY. THE GFS AND CANADIAN
ANALOGS STILL INDICATE VERY COLD WEATHER EARLY NEXT WEEK...ALTHOUGH
THE LATEST GFS RUN IS MUCH LESS SUPPORTIVE OF LAKE EFFECT SNOW. FOR
NOW...WENT PRIMARILY WITH THE MODEL BLEND FOR TEMPERATURES LATE THIS
WEEK INTO THIS WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 644 AM EDT MON MAR 28 2016
A SECONDARY UPPER WAVE CONTINUES TO PHASE WITH PRIMARY UPPER LEVEL
TROUGH ACROSS THE SOUTHERN GREAT LAKES EARLY THIS MORNING. THIS
HAS ALLOWED FOR CONTINUED LIGHT DRIZZLE ACROSS MUCH OF NORTHERN
INDIANA...WHICH HAS HELPED KEEP CIGS AT IFR/LOWER END MVFR LEVELS.
SHOULD SEE GRADUAL IMPROVEMENT TO 1-2K FT CIGS OVER NEXT HOUR OR
TWO...AND EVENTUALLY TO ABOVE FUEL ALTERNATE CRITERIA LATE THIS
MORNING. STRENGTHENING SUBSIDENCE INVERSION LATER TODAY AND
TRAPPED LOW LEVEL MOISTURE WILL LIKELY KEEP MVFR CIGS IN PLACE
THROUGH LATE AFTERNOON...WITH CLEARING PROGRESSING FROM NORTH TO
SOUTH EARLY THIS EVENING AS ANOTHER WEAK WAVE IN NORTHWEST FLOW
USHERS IN MUCH DRIER LOW LEVEL AIR. WEST-NORTHWEST WINDS WILL
REMAIN GUSTY TODAY INTO THE 20 TO 25 KNOT RANGE BEFORE SUBSIDING
LATE AFTERNOON/EARLY EVENING. DECOUPLING SHOULD OCCUR EARLY THIS
EVENING AS LOW LEVEL RIDGE AXIS OVERSPREADS THE AREA WITH VFR
CONDITIONS THROUGH THE NIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
VISIT US AT WW.WEATHER.GOV/IWX
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Mar 28, 4:51 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EDT MON MAR 28 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 451 AM EDT MON MAR 28 2016 /351 AM CDT MON MAR 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WINDY CONDITIONS ARE EXPECTED ON THURSDAY WITH GUSTS OVER 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED WEDNESDAY AND THURSDAY...AND AGAIN NEXT WEEKEND. SOUTHWEST GALES ARE ALSO POSSIBLE ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:13 PM EDT | Special Weather Statement | IWX | Henry | 32 min |
| Mar 27, 10:55 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Paulding, Putnam, Van Wert | 3 hr |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.